Jump to content
Important Survey - Please Participate ×

Lexapro - helping anyone during this stage?


[Re...]

Recommended Posts

I made a separate thread mentioning how depressed I am lately. I’ve never really been like this before and looking for any remedy. My main doctor who I stopped going to gave me Lexapro to take.

 

Has it significantly helped anyone here?

 

I was prescribed 5mg to take but was reading 10mg is the therapeutic dose. I randomly found out a few of my coworkers are on Lexapro (more than I would have thought), and they said it’s “life changing”.

 

Any thoughts?

Link to comment
Share on other sites

Hi Retro,

Your central nervous system is already so damaged and needs time to heal. Adding more drugs could worsen your condition. Can you live with it if that happens? If yes, then you could try Lexapro. But if you can’t take the risk of feeling worse, or feeling the same but now having to taper of Lexapro as well, it would be best to allow time to heal you instead. What got me into this mess was thinking popping a pill could help me quickly. Look where that got me.

Link to comment
Share on other sites

[db...]

Hi Retro,

Your central nervous system is already so damaged and needs time to heal. Adding more drugs could worsen your condition. Can you live with it if that happens? If yes, then you could try Lexapro. But if you can’t take the risk of feeling worse, or feeling the same but now having to taper of Lexapro as well, it would be best to allow time to heal you instead. What got me into this mess was thinking popping a pill could help me quickly. Look where that got me.

I agree with you. Lexapro gave me severe anxiety and was the reason for me to start use Valium. Horrible side effects and awful to w/d. Be careful.

Link to comment
Share on other sites

I made a separate thread mentioning how depressed I am lately. I’ve never really been like this before and looking for any remedy. My main doctor who I stopped going to gave me Lexapro to take.

Any thoughts?

Has it significantly helped anyone here?

I was prescribed 5mg to take but was reading 10mg is the therapeutic dose. I randomly found out a few of my coworkers are on Lexapro (more than I would have thought), and they said it’s “life changing”.

 

 

 

 

 

While I had bad experiences with antidepressants, just like you I have read that people especially with depression respond well to them. Dr. Ashton does not recommend the introduction of antidepressants during benzo withdrawal because most of the symptoms are caused by the withdrawal and they are not actually caused by psychiatric pathology. In fact she says do not do psychiatric evaluation during withdrawal because you would not get see the true mental status of the patient. However, the only time she recommends to think about the use of antidepressant if the person has depression. So your doctor might be right to try and coming in with half of the recommended introductory dosage sounds like a well thought out plan on your doctor side. Just in case if you are very sensitive, it is safer to start out with very low dosage and see how you respond. You can even start out with half of the half if concerned which is totally understandable.

 

Every one of us is very different and as long as we understand the risks and benefits of treatments it is worth to consider.

 

 

 

Link to comment
Share on other sites

Has anyone had success with Lexapro?

 

I’m getting worried as I’m hitting a state where it’s hard to even get my day started.

Link to comment
Share on other sites

  • 1 month later...
I have been taking Lexapro 20 mg. a day for about 10 years and it has served me very well.  I have only been on my Lorazepam for 4 year and now I am 50% tapered off. So I didn't start it to help the taper but I daresay it does. I can't say for sure. My neurologist is supervising my taper. I am also on Topamax for migraine headache prevention and have been for about a year. It is also an anti seizure drug which treats epileptics in larger doses. I sincerely hope that both of these drugs are helping ease my withdrawel symptoms a little. but they were both in use befor so I wouldn't consider touching them now. It's a hard decision. A lot of people subscribe to Dr. Ashton as to having the ONLY answers. The doctor who prescribed the Lorazepam is not the one who I am asking to supervise my tapering off so I say use your judgment and consult a few docters with excellent reputations.
Link to comment
Share on other sites

×
×
  • Create New...